Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 99, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 8, 2008, 7:22 PM CDT for 9 counties in Iowa; Hancock County, Illinois; Clark County, Scotland County, Missouri. It was in force for 53 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 7:22 PM CDT (00:22 UTC)
- Expired
- Jun 8, 2008, 8:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Van Buren County, IA, Washington County, IA, Hancock County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 151 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:40 PM CDT | TSTM WND DMG | Ollie, IA | TREE LIMBS AND POWERLINES DOWN |
| Jun 8, 7:42 PM CDT | TSTM WND GST 55 | Packwood, IA | WINDS ESTIMATED IN EXCESS OF 50 MPH AND VERY HEAVY RAIN |
| Jun 8, 7:45 PM CDT | TSTM WND DMG | 3 Nne Charlie Heath Mem, IA | 2 LARGE 6-8 INCH DIAMETER TREE LIMBS DOWN. |
| Jun 8, 7:48 PM CDT | TSTM WND DMG | 5 Ne Fairfield, IA | ESTIMATED WINDS 70 MPH. TREE LIMBS AND SMALL TREES DOWN. |
| Jun 8, 7:50 PM CDT | TSTM WND DMG | 3 Nne Charlie Heath Mem, IA | SIX INCH DIAMETER TREE LIMBS BEING BROKEN OFF OF TREES DUE TO THE HIGH WINDS. CORRECTED TIME OF OCCURRENCE. |
| Jun 8, 7:50 PM CDT | TSTM WND DMG | 7 N Batavia, IA | 3-4 INCH DIAMETER LIMBS DOWN. SPOTTER HAS NO POWER. |
| Jun 8, 7:50 PM CDT | TSTM WND DMG | Fairfield, IA | TREE BRANCHES DOWN THROUGHOUT TOWN. POWER OUTAGES TO AT LEAST 1500 PEOPLE. TIME ESTIMATED. |
| Jun 8, 7:52 PM CDT | TSTM WND DMG | 4 Ne Charlie Heath Memo, IA | A 10 INCH DIAMETER WILLOW TREE UPROOTED. |
| Jun 8, 7:58 PM CDT | TSTM WND DMG | Brighton, IA | 3 FOOT TALL HAY FIELD BLOWN DOWN. ESTIMATED 70 TO 80 MPH WINDS. |
| Jun 8, 8:00 PM CDT | TSTM WND DMG | Brighton, IA | LARGE TREE BRANCHES DOWN |
| Jun 8, 8:05 PM CDT | TSTM WND GST 68 | 1 N Olds, IA | MEASURED WITH HAND HELD ANEMOMETER. |
| Jun 8, 8:10 PM CDT | TSTM WND DMG | Washington, IA | DELAYED REPORT WITH TIME ESTIMATED. WIDESPREAD TREE LIMBS OF 2 TO 8 INCHES IN DIAMETER DOWN ACROSS THE ENTIRE CITY. |
| Jun 8, 8:11 PM CDT | TSTM WND DMG | 1 W Washington, IA | ESTIMATED 65 MPH WIND GUST BLEW OVER LARGE TREE BLOCKING WEST WASHINGTON BLVD IN TOWN OF WASHINGTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:43 PM CDT | Tornado Watch | SPC | 6 hr |
| Jun 8, 5:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2433 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 090023
SVRDVN
IAC087-095-101-103-107-111-115-177-183-ILC067-MOC045-199-090115-
/O.NEW.KDVN.SV.W.0099.080609T0022Z-080609T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN IOWA COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
NORTHERN CLARK COUNTY IN NORTHEAST MISSOURI...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
HENRY COUNTY IN SOUTHEAST IOWA...
JEFFERSON COUNTY IN SOUTHEAST IOWA...
KEOKUK COUNTY IN SOUTHEAST IOWA...
WESTERN LEE COUNTY IN SOUTHEAST IOWA...
NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
VAN BUREN COUNTY IN SOUTHEAST IOWA...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
NORTHWESTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 815 PM CDT.
* AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG
A LINE EXTENDING FROM 9 MILES SOUTHWEST OF WHAT CHEER TO 17 MILES
WEST OF RUTLEDGE...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF
SIGOURNEY TO 15 MILES NORTHWEST OF EDINA...AND MOVING EAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHAT CHEER AND DELTA AROUND 730 PM CDT...
MARTINSBURG...HEDRICK AND DELTA AROUND 735 PM CDT...
KESWICK...SIGOURNEY...MILTON AND HAYESVILLE AROUND 740 PM CDT...
DOUDS/LEANDO AROUND 745 PM CDT...
FAIRFIELD AROUND 750 PM CDT...
MEMPHIS AROUND 735 PM CDT...
SIGOURNEY AROUND 735 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 243 AND 246.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4146 9242 4171 9151 4048 9140 4030 9205
4030 9235 4060 9237 4061 9220 4116 9219
4116 9242
TIME...MOT...LOC 0022Z 249DEG 39KT 4135 9248 4030 9237
$$
NICHOLS2 follow-up statements
000
WWUS53 KDVN 090047
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
746 PM CDT SUN JUN 8 2008
IAC087-095-101-103-107-111-115-177-183-ILC067-MOC045-199-090115-
/O.CON.KDVN.SV.W.0099.000000T0000Z-080609T0115Z/
LEE IA-VAN BUREN IA-JEFFERSON IA-HENRY IA-IOWA IA-JOHNSON IA-
WASHINGTON IA-KEOKUK IA-LOUISA IA-HANCOCK IL-CLARK MO-SCOTLAND MO-
746 PM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SCOTLAND...NORTHERN CLARK...NORTHWESTERN HANCOCK...WEST CENTRAL
LOUISA...KEOKUK...WASHINGTON...SOUTHWESTERN JOHNSON...SOUTHEASTERN
IOWA...HENRY...JEFFERSON...VAN BUREN AND WESTERN LEE COUNTIES...
AT 742 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM SOUTH ENGLISH
TO KEOSAUQUA AIRPORT TO SOUTH GORIN...OR ALONG A LINE EXTENDING FROM
10 MILES NORTHEAST OF SIGOURNEY TO KEOSAUQUA TO 9 MILES SOUTHEAST OF
MEMPHIS...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOLBROOK...WEST CHESTER...WELLMAN AND LOCKRIDGE AROUND 755 PM
CDT...
WAYLAND...SHIMEK STATE FOREST...SALEM AND ROME AROUND 800 PM CDT...
WINDHAM AND COSGROVE AROUND 805 PM CDT...
WASHINGTON AND MOUNT PLEASANT AROUND 800 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING 50 TO 70 MPH WINDS IN THE PAST
HOUR AND AND IT REMAINS A THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4146 9242 4171 9151 4048 9140 4030 9205
4030 9235 4060 9237 4061 9220 4116 9219
4116 9242
TIME...MOT...LOC 0046Z 250DEG 53KT 4148 9206 4077 9188
4038 9200
$$
NICHOLS000
WWUS53 KDVN 090111
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CDT SUN JUN 8 2008
IAC087-095-101-103-107-111-115-177-183-ILC067-MOC045-199-090121-
/O.EXP.KDVN.SV.W.0099.000000T0000Z-080609T0115Z/
LEE IA-VAN BUREN IA-JEFFERSON IA-HENRY IA-IOWA IA-JOHNSON IA-
WASHINGTON IA-KEOKUK IA-LOUISA IA-HANCOCK IL-CLARK MO-SCOTLAND MO-
811 PM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND...NORTHERN CLARK...
NORTHWESTERN HANCOCK...WEST CENTRAL LOUISA...KEOKUK...WASHINGTON...
SOUTHWESTERN JOHNSON...SOUTHEASTERN IOWA...HENRY...JEFFERSON...VAN
BUREN AND WESTERN LEE COUNTIES EXPIRES AT 815 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTH CENTRAL
ILLINOIS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4146 9242 4171 9151 4048 9140 4030 9205
4030 9235 4060 9237 4061 9220 4116 9219
4116 9242
TIME...MOT...LOC 0111Z 250DEG 53KT 4160 9159 4089 9142
4050 9155
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:10 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 8, 3:10 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT SUN JUN 8 2008
.DISCUSSION...
ANOTHER STORMY NIGHT IN STORE FOR MOST OF THE DVN CWA WITH
FLOODING/FLASH FLOODING THE NUMBER ONE CONCERN...AND DAMAGING
THUNDERSTORM WINDS FROM AN EVOLVING MCS FROM THE ACTIVITY
CURRENTLY BLOSSOMING FROM NORTHEAST KS...TO WEST OF DSM. STILL MAY
BE A ISOLATED TORNADIC THREAT IF A SUPERCELL CAN MAINTAIN INTO THE
FAR WEST AND SOUTHWEST DVN CWA LATER THIS EVENING...OR IF A STRONG
CELL CAN TAKE OFF ON OLD OUTFLOW BOUNDARY NOW ORIENTED FROM W-E
JUST SOUTH OF I80 FROM NEAR SIGOURNEY...TO MONMOUTH/GALESBURG OVER
THE NEXT 1-4 HRS. THIS SUPPORTED BY LAPSE INDICATED CAPES OF 2500 TO
3500 ALONG AND SOUTH OF THIS BOUNDARY...AS WELL AS SIG TOR PARAMETERS
OF OVER 5. SO WOULD EXPECT A NEW TOR BOX SOON IN MUCH OF THE DVN AS
LLJ RE-ENERGIZES AND BACKS SOME THIS EVENING. THIS AREA ALSO IN IDEAL
PLACEMENT ON NORTHERN EDGE OF MID LEVEL CAP. WITH MID TEEN C H85 DPT
MOISTURE FEED CONTINUING UP ACRS THE FCST AREA...AGAIN ANY
THUNDERSTORM COMPLEX WILL PRODUCE VERY HEAVY RAIN...AND WITH
THE ACTIVITY TONIGHT INCOMING FROM THE WEST OR DEVELOPING
OVERHEAD...AS WELL AS A SFC WAVE RIPPLING UP THE MAIN SFC FRONT
TRYING TO SQUEEZE SOUTHEASTWARD BUT STILL IN THE CWA ON MONDAY...
WILL EXPAND THE FLASH FLOOD WATCH FOR THE ENTIRE CWA. WILL KEEP THE
NORTHWEST THIRD THROUGH 12Z MONDAY...AND THE REST OF THE AREA THROUGH
00Z TUE. FEEL THE HIGHER FFG IN WEST CENTRAL IL WILL STILL HAVE A
GOOD CHANCE OF BEING OVERCOME BY HEAVY CONVECTION AND TORRENTIAL
DOWNPOURS BY POSSIBLE TRAINING STORMS LATE TONIGHT AND MUCH OF
MONDAY. POTENTIAL OF MANY AREAS GETTING ANOTHER 1-3+ INCHES OF
RAINFALL TONIGHT INTO LATE MON MORNING...WHICH WILL EXACERBATE
ONGOING RIVER FLOODING AND OF COURSE INITIATE FLASH FLOODING. WILL
KEEP SFC TEMPS HELD DOWN ON TUE BY THE RAIN...OUTFLOW AND OF COURSE
CLOUD COVER.
ACTIVITY WILL SHIFT SOUTHEAST LATER MON EVENING...THEN SHORT AND
SOME MEDIUM RANGE MODELS ARE STILL ADVERTISING A DRY PERIOD POSSIBLE
THROUGH WED EVENING BEFORE SOUTHWEST UPPER FLOW RELOADS JUST TO THE
WEST AND NORTHWEST FOR POSSIBLE STORM IMPINGEMENT WED NIGHT INTO
THU EVENING. FRONT THEN TO GET SHUNTED ACRS THE CWA FOR BETTER STORM
CHC WITH HEAVY RAIN AGAIN LATE THU NIGHT INTO FRI. ZONAL FLOW MAY
BRING ALMOST A DAILY STORM THREAT OR EVERY OTHER DAY FOR THE
WEEKEND. HIGHS LOOK TO BE GENERALLY IN THE LOW TO MID 80S/UNLESS
STORM COOLED/ FROM WED ON...WITH LOWS IN THE 60S. ..12..
&&
.AVIATION...
AN OUTFLOW BOUNDARY IS POSITIONED ALONG AND JUST SOUTH OF INTERSTATE
80 IN IOWA AND ILLINOIS THIS AFTERNOON...ACTING AS A WARM FRONTAL
BOUNDARY WHICH WILL HELP FOCUS SCATTERED THUNDERSTORMS OVER ALL TAF
SITES EXCEPT BURLINGTON THIS AFTERNOON. PERIODS OF THUNDERSTORMS...
SOME VERY STRONG TO SEVERE WILL BE POSSIBLE AT ALL TAF SITES BETWEEN
21Z AND 05Z. AFTER 05Z...WIDESPREAD MVFR CIGS ARE LIKELY AT ALL
SITES...WITH A CONTINUED THREAT OF RAIN AND THUNDERSTORMS. STORMS
WILL BE WIDESPREAD AT SITES AFTER 10Z TONIGHT INTO MID MORNING
MONDAY...WITH OCCASIONAL IFR CONDITIONS. ..ERVIN..
&&
.HYDROLOGY...
VERY BUSY TODAY...HYDRO-WISE...WITH THREE CONFERENCE CALLS AND OTHER
COORDINATION EFFORTS. LAST NIGHT/S RAINFALL CAME IN HIGHER THAN WHAT
WAS PREDICTED IN SOME LOCATIONS. THE CEDAR AND IOWA RIVER BASINS
WERE HIT ESPECIALLY HARD. AS A RESULT...WE ARE NOW FORECASTING
RECORD OR NEAR RECORD FLOODING AT SIX FORECAST POINTS ON THE CEDAR
AND IOWA RIVERS.
ONE RELATED CONCERN IS THE FORECAST ACCURACY WITH RECORD OR NEAR
RECORD FLOODING. SINCE WE USE STAGE-DISCHARGE RELATIONSHIPS TO
FORECAST THE RIVERS...THESE RELATIONSHIPS BECOME UNCERTAIN AT HIGH
STAGES BECAUSE...BY DEFINITION...THESE STAGES HAVE EITHER NEVER BEEN
SEEN OR HAVE NOT BEEN SEEN IN A LONG TIME. WE ARE WORKING WITH THE
U.S. GEOLOGICAL SURVEY TO COLLABORATE ON THESE STAGE-DISCHARGE
RELATIONSHIPS.
FLASH FLOOD THREAT ALSO CONTINUES THROUGH MONDAY AS THE FRONTAL
BOUNDARY SAGS SLOWLY SOUTHEAST. ONE TO TWO INCHES OF ADDITIONAL
RAIN...BEYOND THE RAIN RECEIVED THROUGH MIDDAY TODAY...IS POSSIBLE
WITH VERY MOIST AIR IN PLACE. ANY INTENSE THUNDERSTORM OR TRAINING
OF STORMS WILL BE CAPABLE OF PRODUCING HEAVIER RAINFALL AMOUNTS IN A
SHORT PERIOD OF TIME. THIS ADDITIONAL RAINFALL WILL INCREASE THE
SEVERITY OF THE CURRENT FLOODING SITUATION. AM ESPECIALLY CONCERNED
BECAUSE IT APPEARS LIKE THE NORTHERN PART OF THE CWA WILL RECEIVE
MORE RAINFALL THAN THE QPF INDICATED. THUS...RIVER FORECASTS MAY
NEED TO BE ADJUSTED AGAIN LATER THIS EVENING OR ON MONDAY.
..JAZ..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH CONTINUES TONIGHT FOR BENTON-BUCHANAN-
CEDAR-DELAWARE-DUBUQUE-JACKSON-JOHNSON-JONES-LINN. FLASH FLOOD
WATCH NOW IN EFFECT TONIGHT THROUGH MONDAY FOR CLINTON-DES
MOINES-HENRY IA-IOWA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH CONTINUES TONIGHT FOR JO DAVIESS...NOW IN
EFFECT TONIGHT THROUGH MONDAY FOR BUREAU-CARROLL-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH TONIGHT AND MONDAY FOR CLARK-SCOTLAND.
&&
12/ERVIN/JAZHazardous weather outlook, Jun 8, 4:45 AM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT SUN JUN 8 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 445 AM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREAT WILL BE DAMAGING WINDS OVER 70 MPH...BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...THE STRONGER STORMS WILL PRODUCE VERY HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80 FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HEAVY RAIN AND POSSIBLE FLASH FLOOD EVENT IS SHAPING UP ON MONDAY FOR PORTIONS OF EASTERN IOWA...WESTERN ILLINOIS AND NORTHEAST MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL SAG SOUTHEAST ACROSS THE REGION PROVIDING THE FOCUS FOR NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAIN. AT LEAST SEVERAL INCHES OF RAIN IS POSSIBLE WHICH COULD CAUSE FLASH FLOODING. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA TRIBUTARY RIVERS...WITH MINOR TO MODERATE FLOODING ALONG THE MISSISSIPPI RIVER FROM DUBUQUE SOUTHWARD. MORE DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. HAASE
In the hours before
Local storm report, Jun 8, 7:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST 2 W DUBUQUE 42.50N 90.74W
06/08/2008 E60 MPH DUBUQUE IA TRAINED SPOTTER
WIND GUSTS OF 50 TO 60 MPH.
&&
LELocal storm report, Jun 8, 7:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
717 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG ANAMOSA 42.11N 91.28W
06/08/2008 JONES IA TRAINED SPOTTER
WOOD SHED BLOWN OVER. THREE WINDOWS BLOWN OUT ON GARAGE.
&&
STEVEKLocal storm report, Jun 8, 7:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST MARION 42.03N 91.59W
06/08/2008 E65 MPH LINN IA TRAINED SPOTTER
TREES AND POWERLINES DOWN ALONG HIGHWAY 100 AND 1ST AVE
&&
TERRYSLocal storm report, Jun 8, 7:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FLASH FLOOD DUNDEE 42.58N 91.55W
06/08/2008 DELAWARE IA EMERGENCY MNGR
NUMEROUS COUNTY ROADS IN THE DUNDEE AREA...AND IN VARIOUS
LOCATIONS ACROSS DELAWARE COUNTY...WASHED OUT OR COVERED
WITH WATER.
&&
JAZLocal storm report, Jun 8, 7:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 2 ENE HIAWATHA 42.06N 91.65W
06/08/2008 M72 MPH LINN IA TRAINED SPOTTER
&&
TERRYSLocal storm report, Jun 8, 7:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 5 ENE HIAWATHA 42.07N 91.59W
06/08/2008 LINN IA TRAINED SPOTTER
ROOF OFF HORSE BARN
&&
TERRYSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:15 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 60 min |
| Jun 8, 7:33 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 57 min |
| Jun 8, 8:08 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Des Moines, Henry, Johnson, Lee and 4 more | 67 min |
| Jun 8, 8:38 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Linn | 67 min |
| Jun 8, 8:52 PM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Scott | 4 hr |
| Jun 8, 9:03 PM CDT | Flash Flood Warning | DVN | Linn | 4 hr |
| Jun 8, 9:04 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Muscatine, Scott | 56 min |
| Jun 9, 3:22 PM CDT | River Flood Warning | DVN | Lee, Van Buren | 23 days |
| Jun 9, 6:05 PM CDT | Flash Flood Warning | DVN | Iowa | 5 hr |
| Jun 8, 7:46 PM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess, Stephenson | 5 hr |
| Jun 8, 8:08 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 67 min |
| Jun 8, 9:37 PM CDT | River Flood Warning | DVN | Hancock, McDonough | 25 hr |
| Jun 8, 11:22 PM CDT | River Flood Warning | DVN | Henry, Rock Island | 5 days |
| Jun 9, 10:35 AM CDT | River Flood Warning | DVN | Whiteside | 18 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.